U.S. doctors online nowAsk doctors free
TX
A 26-year-old female asked:

I'm on birth control pills and have had light diarrhea for the past 4 days. usually one, but no more than 2 loose stools a day. any effect on pill?

1 doctor answer7 doctors weighed in
Dr. John Berryman
Obstetrics and Gynecology 54 years experience
BCP ?'s: If you have not seen any bleeding, the bcp's are still effective. If there were reduced absorption of the hormones in the pill, you would have spotting as a result.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

TX
A 26-year-old female asked:

I'm on birth control pills and have had light diarrhea for the past four days. Usually one, but no more than 2 loose stools a day. Any effect on pill?

1 doctor answer3 doctors weighed in
Dr. James Ferguson
Pediatrics 46 years experience
Doubt: The pill is absorbed in the first parts of the small intestine. Diarrhea involves poor water absorption in the large intestines. I doubt it would be a problem unless you ware passing a stool every couple hours during your waking day.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 10, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.